MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 1.8MM DRILL LONG W/AO QC; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. 1.8MM DRILL LONG W/AO QC; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 71174906
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Please notice this event was reported due to medwatch (b)(4).
 
Event or Problem Description
It was reported that during operation, drill bit was in use and broke inside the bone and was left in the place.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, without the return of the product for evaluation or the requested clinically relevant information, the root cause of the drill breakage cannot be determined.The alloy is neither bio-inert nor approved for implantation and it remains unknown if corrosion, micro-motion and/or migration of the retained fragments are likely.The patient impact beyond the reported retained non-implantable foreign bodies cannot be determined.No further clinical/medical assessment is warranted at this time.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
1.8MM DRILL LONG W/AO QC
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7851472
Report Number1020279-2018-01732
Device Sequence Number1567282
Product Code MDM
UDI-Device Identifier00885556386590
UDI-Public00885556386590
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71174906
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/21/2018
08/21/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date09/14/2018
11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age26 YR